Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

What causes calcium deposits in kidneys?

Jul 2016
User rating for this question
Very Good
Answered by

Practicing since : 1971
Answered : 8351 Questions
Hi, my child (10 year old) has been having recurrent urine infections (about 3 times now). But she hasn't had it for a while now. She had an ultrasound scan days ago and we were told there is calcium deposits like sand in her kidneys. We are scared to death. Please help!
Posted Fri, 14 Feb 2014 in General Health
Answered by Dr. P. T. Patil 2 hours later
Brief Answer: It is due to UTI. Detailed Answer: Hello Thanks for your query,based on the facts that you have posted it appears that your daughter has repeated episodes of UTI and now on ultrasound scanning reported to have calcium sand deposits in her kidney . Do not worry this is common to have calcium concretions due to UTI. Please get your routine urine test and urine culture done to find out the organisms causing this infection and antibiotics to which they are sensitive to. Please give her spectrum antibiotics like Cefexine along with urinary antiseptic like Nitrofurantoin twice daily and urine alkaliser thrice daily.Later on switch on to appropriate antibiotics as per culture report. Get the prescription of medicines from your family Physician. Ensure she drinks more keep her urine dilute . Do not worry all these problems will get resolved within two weeks and there is nothing to be worried about it . Hope I have answered your query ,please feel free to ask if you have more questions ,I shall be happy to help you Thanks and Regards. Dr.Patil.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor